

## Conference Program

(correct at February, subject to change)

Tuesday 17 <sup>th</sup> May 202	2	
8.00am	Pre-conference Workshop Registration Lobby, Empire Theatre	
	Australian Rainfall and Runoff 2019 Workshop Session 1: 9.00am – 10.30am	
Facilitator		
9.00am – 10.30am		
10.30am – 11.00am	Morning Tea	
	Australian Rainfall and Runoff 2019 Workshop Session 2: 11.00am – 12.30pm	
11.00am – 12.30pm		
12.30pm – 1.30pm	Lunch	
	Australian Rainfall and Runoff 2019 Workshop Session 3: 1.30pm – 3.00pm	
Location		
1.30pm – 3.00pm		
3.00pm – 3.30pm	Afternoon Tea	
	Australian Rainfall and Runoff 2019 Workshop Session 4: 3.30pm – 5.00pm	
Location		
3.30pm – 5.00pm		
5.00pm – 7.00pm	Conference Registration Lobby, Empire Theatre	
5.00pm – 7.00pm	Welcome Reception Trade Display, Armitage Centre, Empire Theatre	

	Co	onference Registration	
.30am	Lobby, Empire Theatre		
.30am –		Session 1 - Plenary	
0.10am		Empire Theatre	
.30am	Welcome to Country		
.40am	Welcome from Toowoomba Regional (	Council Mayor	
.50am	Welcome from Floodplain Managemen		
.25am	Ian Dinham, President, Floodplain Man Keynote Address	ugement Australia	
0.10am – 10.40am	Morning Tea & Poster Presentations		
Session 2 10.40am – 12.40pm ocation	2A: Modelling and flood data	2B: Flood policy, guidance and best practice	2C: Land use planning
hair			
10.40am – 11.05am	Understanding Overland Flood Behaviour in Toowoomba City <b>Kazi Bashar</b> Toowoomba Regional Council	What is an acceptable impact? Mark Babister Wmawater	Re-forming Flood Risk Mitigation SA Land-Use Planning <b>Amber Webster</b> SA Attorney General's Departmen
5 minute	changeover	<i>changeover</i> The New Reality – Shifting Values	Changeover Considering flooding in land use
11.10am – 11.35am	Application of ARR Guidelines for Overland Flow Modelling and Mapping Janaka Gunawardena <i>City Of Logan</i>	in Flood Risk Management Sharyn Westlake Greater Wellington Regional Council (International presenter)	planning – the 2021 flood-prone land package Melanie Schwecke NSW Department of Planning an Environment
5 minute	changeover	changeover	Changeover
11.40am – 12.05pm	ARR19 Python Assessment for Regional Temporal Pattern Selection Anthony Densten Cardno	NSW Floodplain Development Manual Update <b>Duncan McLuckie</b> NSW Department of Planning and Environment, Environment Energy and Science Group	The levee paradox: Achilles heel of floodplain management? <b>Chas Keys</b>
5 minute	changeover	changeover	Changeover
12.10pm – 12.35pm	Use of observed flood data and flood modelling to test LiDAR accuracy Wesley Bailey AECOM	Update of NSW Flood Risk Management Guidance <b>Angela Toniato</b> NSW Department of Planning and Environment, Environment Energy and Science Group	Sustainable land use developmer will mitigate flood risks and creat liveable communities Sunehla Bala Hawkesbury City Council
2.35pm – 1.30pm	Lunc	h & Poster Presentations	
	L	ong Field Trip Departs	
.00pm		3 - Grantham Township	
<b>Session 3</b> 1.30pm – 2.55pm	3A: Insurance Issues	3B: Emergency preparedness, response and recovery	3C: Environmental aspects, climate change, coastal hazards and adaptation
ocation			
hair 1.30pm – 1.55pm	Does flood mitigation impact the cost of insurance in Australia? <b>Tom Mortlock and James Knight</b> <i>Aon</i>	Drivers for Evacuating Vehicles – What are Reasonable Assumptions for Evacuation Modelling? Steven Molino Molino Stewart	Describing an adaptation pathwa for coastal floodplain manageme in Southwest Victoria <b>Christine Lauchlan Arrowsmith</b> <i>Streamology</i>

2.00pm – 2.25pm	Development of Northern NSW Flood Mapping Using Lessons From Flood Insurers <b>Dan Rodger</b> JBPacific	Tasmanian Strategic Flood Mapping – Improving Community Flood Recovery and Resilience <b>Sarah Blundy</b> Wma Water	Adaptation and Long-Term Planning for Low-Lying Coastal Communities Considering Sea Level Rise Harrison Oakley Royal HaskoningDHV
5 minute	changeover	changeover	changeover
2.30pm – 2.55pm	Residual risk beyond the 1% AEP planning level and climate change <b>Philip Conway</b> IAG	2.30pm – 2.40pm Effective and safe Flood Emergency Management Plans with multiple sources of flooding William Prentice & Cheryl Briars, Water Technology Presentation TBC	Flood-tide interactions within the lower Manning River in 2020 and 2021 <b>Oleg Makarynskyy</b> <i>Midcoast Council</i>
3.10pm	9	Short Field Trips Depart	
	FT1 - Toowoomba Never Floods Presentation		
	FT2 – Mitigating Floods within a Built City – Toowoomba's Journey		
5.30pm	Close of Day One		
7.00pm	7.00pm Casual Dinner, Picnic Point Toowoomba Sponsored by WMAwater		

7.30am		ors Choice Breakfast Session	o Local Government	
3.30am	Opportunity for Councillors to raise and discuss issues of importance to Local Government Conference Registration Lobby, Empire Theatre			
<b>Session 4</b> 9.00am – 10.30am	4A: Modelling and flood data	4B: Queensland Reconstruction Authority	4C: Social sciences, human behaviour and communication	
ocation				
Chair 9.00am – 9.25am	Rain on Grid – Challenges <b>Christopher Kenyon</b> Jacobs	FLOOD-EX21 Recovery in practice <b>Karen McPaul</b> Queensland Reconstruction Authority	Enhancing Community Awarenes and Resilience Activities Relating to Flood <b>Allison Rifai</b> Office Of the Inspector-general Emergency Management	
5 minute	changeover	changeover	changeover	
9.30am – 9.55am	Fairydale Drainage Catchment, Bundaberg – Defending Low-Lying Coastal Communities <b>Ben Patterson</b> Royal HaskoningDHV	The Future of Flood Risk Management in Queensland <b>Ella Harrison</b> Queensland Reconstruction Authority	Getting the most out of flood studies: Connecting consultants, councils and classrooms <b>Catherine Walker</b> Water Modelling Solutions (YFM Presenter)	
5 minute	changeover	changeover	changeover	
10.00am – 10.25am	Collaborative commission of 2020 IFDs for SEQLD, and implications for Moreton Bay <b>Alana Mosely</b> Moreton Bay Regional Council (YFM Presenter)	State guideline: Flood evacuation route improvements <b>Carrrie Dearnley</b> <i>BMT</i>	10.00am – 10.10am Mental Health and Extreme Weather Events: Considering the Connections, Impacts and Risks Alexandra Nero AECOM (YFM Presenter) 10.15am – 10.25am Indigenous Knowledge of Tsunami	
			and Floods Fiona Coe	
10.25am – 11.00am	5	Tea & Poster Presentations		
11.00am – 12.45pm		Session 5 – Plenary Empire Theatre		
11.00am	Welcome to Day Two			
1.05am	State and Territory Presentations			
11.55am	Keynote Speaker			
12.45pm – 1.45pm	Lunch	n & Poster Presentations		
<b>Session 6</b> 1.45pm – 3.10pm	6A: Flood stories and case studies	68:	6C: Flood prediction and warning	
<b>Location</b> Chair				
1.45pm – 2.10pm	Improving flood telemetry in Victoria <b>Darren Wilkie</b> Department Of Environment, Land, Water and Planning	Presentation TBC	Community flood intelligence portals and automated flood forecasting for disaster management. Danielle Danielsson Toowoomba Regional Council	
5 minute	changeover	changeover	changeover	

2.15pm – 2.40pm	Flood Resilience for Floodplain Towns – The Moree Experience <b>Ed Henty</b> Dryside Engineering	Presentation TBC	Lake Macquarie Flood Intelligence Tool – Leading the way in flood-warning preparedness Galen Lewis MHL
5 minute	changeover	changeover	changeover
2.45pm – 3.10pm	Renaturalisation of Urban Creeks: Flooding Friend or Foe? <b>Sarah Hollis</b> Water Modelling Solutions	Presentation TBC	Issues and challenges of setting flood classifications in South Australia <b>Susana Torres</b> Department For Environment and Water
3.10pm – 3.40pm	Afternoon Te	ea & Poster Presentations	
<b>Session 7</b> 3.40pm – 5.30pm	7A: FMA Annual General Meeting		<b>7B: Workshop</b> Facilitated by:
3.40pm – 5.30pm	ALL FMA MEMBERS PLEASE ATTEND		Workshop TBC
5.30pm	Clo	ose of Day Two	
7.00pm	Conference Dinner & Floodplain Management Australia Excellence Awards Sponsored by Royal HaskoningDHV		

8.30am		nference Registration		
	Lobby, Empire Theatre			
.00am – 10.20am		Session 8 – Plenary		
		Empire Theatre		
9.00am	Welcome to Day Three			
	Presentation by Winner of FMA Flo	od Risk Management Project of the	e Year Award	
	Keynote Address			
.0.15am – 10.45am	Morning	Tea & Poster Presentations		
<b>Session 9</b> 10.45am – 12.45pm	9A: Hawkesbury-Nepean Flood Risk Management	9B: Infrastructure projects and asset management	9C: 10 Minute Presentations	
ocation				
Chair				
10.45am – 11.10am	Overview of the March 2021 Hawkesbury-Nepean flood: characteristics, impacts, learnings <b>Stephen Yeo</b> Infrastructure NSW	Pathways to facilitate private participation in flood mitigation <b>Andrew Dyer</b> IGA	10.45am – 10.55am Managing future flood risk for th Gawler Floodplain through adaptive pathways <u>Aaron Zecchin</u> 11.00am – 11.10am The LVRC Flood Information Porta providing flood awareness for th	
			21st Century Victor Nicholls Spatial Innovation Pty Ltd	
5 minute	changeover	changeover	changeover	
11.15am – 11.40am	Advancements In Evacuation Modelling of the Hawkesbury Nepean Valley <b>Edward Funnell</b> HARC	Development of Flood Mitigation Solutions for Critical Assets and Infrastructure <b>Michael Anthony</b> AWMA Water Control Solutions	NSW coastal flood summary – March 2021 event Sarah Dakin Manly Hydraulics Laboratory 11.30am – 11.40am Integrated flash-floodplain management in a small country town Polly Buchhorn Break O'Day Council	
5 minute	changeover	changeover	changeover	
11.45am – 12.10pm	Modern and traditional data capture for flood model validation: Hawkesbury-Nepean insights <b>Rhys Thomson</b> <i>Rhelm</i>	Collaborative solutions on Youngs Crossing Road bridge and road upgrade project Clarissa Campbell HDR	11.45am – 11.55am Integration of online weather forecasting and flood intelligence systems in South Australia <b>Molly Gifford</b> South Australian State Emergence Service 12.00pm – 12.10pm Real time flood forecasting for	
			Lake Burley Griffin David Stephens HARC	
5 minute	changeover	changeover	changeover	
12.15pm – 12.40pm	How vegetation changes have altered flood levels in the Hawkesbury-Nepean <b>David Tetley</b>	Regionally Ranking Of Flood Mitigation Projects Craig Millikan, Toowoomba Regional Council & Mark Page, Engeny	12.15pm – 12.25pm Eastwood Town Centre Drainage Improvement Works- Retrofitting Flood Mitigation to Urban Centre Andrew Morris Royal HaskoningDHV	

12.30pm – 12.40pm A Multi-Criteria Investigation of Structural Flood Mitigation Assets in Clarence Valley Floodplain **Barry Rodgers** 

L2.40pm – 1.40pm	Lunc		
<b>Session 10</b> 1.40pm – 3.10pm	10A: Modelling and flood data	10B: New technology and research	10C:
Location			
Chair			
1.40pm – 2.10pm	Value of Community Engagement For Modelling Complex Historical Flood Events <b>Megan Grant</b> <i>KBR</i>	Development of flood vulnerability functions for contents in selected business types <b>Tariq Maqsood</b> <i>Rmit University</i>	When is Flood Risk Tolerable? Filippo Dall'Osso & Rhiannon Garrett Molino Stewart
2.10pm – 2.40pm	A delicate water balance – environmental flows without a flow gauge <b>Prawi Woods</b> Catchment Simulation Solutions (YFM Presenter)	Estimating scour risks from 1D, 2D, and 3D flood model results <b>Krey Price</b> Surface Water Solutions	Listening to Landscapes with Modern Methods Getting to Know the Scamander River Lieselotte Fearman University Of Tasmania
2.40pm – 3.10pm	National Pluvial Modelling in Scotland <b>David King</b> KBR	Comparing loss and transform methods and deriving parameters directly from gauge records <b>Martin Jacobs</b> <i>Pitt &amp; sherry</i>	Development of Best Practice Flood Management Opportunities in South Australia <b>Melinda Lutton</b> Water Technology
3.10pm – 3.40pm		e Wrap-up with Afternoon Tea obby, Empire Theatre	